# SDR QMLA2019060819054

- Difficulty date: June 8, 2019
- Submitted: June 28, 2019
- Operation: Air carrier
- Aircraft: N135HN
- Make and model: Urocop EC 135 P2
- Aircraft serial: 0839
- Aircraft time: 6,164 hours, 17,551 cycles
- System (JASC): 6210 · Main Rotor Blades
- Part: Blade
- Part number: L621M1010057
- Part serial: 42524228
- Condition: Delaminated
- Location: Main Rotor
- Stage of operation: NR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

WE DEPARTED AT NIGHT, IFR, ON AN IFT. MADE IT TO THE SENDING HOSPITAL NO ISSUES. WE TOOK OFF FROM THE HOSPITAL TO OVERFLY THE AIRPORT AND PICK UP OUR IFR CLEARANCE TO RECEIVING. I HEARD SOME WHISTLING IN THE ROTOR SO I OPTED TO DOUBLE CHECK THE EROSION STRIPS ON THE BLADES AT THE AIRPORT BEFORE COMMITTING TO BEING IMC ON AN IFR FLIGHT. I LANDED, CHECK THE EROSION STRIPS, AND FOUND A SMALL PIECE OF DEBRIS STUCK TO THE LEADING EDGE. IT GAVE ME CONFIDENCE THAT THIS WAS IN FACT WHAT I HAD HEARD, WE CRANKED BACK UP, NO NOISE, NO ISSUES, PICKED UP OUR IFR CLEARANCE, AND WE WERE ON OUR WAY. AFTER LEVELING OFF AT 6,000FT ENROUTE TO THE RECEIVING, WE PICKED UP A VERY DISCERNIBLE SOUND THAT THE CREW COULD EVEN HEAR THIS TIME AND AN INCREASE IN A 1:1 VIBRATION. I KNEW THAT WE COULD NOT CONTINUE THE FLIGHT IN THIS CONDITION SO I ALERTED APPROACH THAT WE WOULD NEED TO LAND AT THE AIRPORT AT OUR BASE INSTEAD OF CONTINUING FLIGHT TO THE DESTINATION. APPROACH ASKED IF I WAS DECLARING AN EMERGENCY, AND I AGREED THAT IT WAS AN EMERGENCY, SO APPROACH VECTORED US FOR THE ILS BACK INTO OUR AIRPORT, COMPLETED THE REMAINDER OF THE FLIGHT WITHOUT ISSUE. CREW COMPLETED THE REMAINDER OF THE TRANSPORT BY GROUND. OCC WAS NOTIFIED, AND MECHANIC IS ENROUTE. SUPPLEMENTAL INFORMATION: AN MIS REPORT DATED 06/08/2019 WAS ORIGINALLY SUBMITTED FOR THIS EVENT TO OUR DIRECTOR OF MAINTENANCE. THE BASE SUBMITTED THIS SDR AS FOLLOW-UP TO THE MIS REPORT DUE TO THE FILING OF AN "INFLIGHT EMERGENCY" WITH ATC. THE ORIGINAL SDR DESCRIPTION IS REFERENCED BELOW.
